Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jan 26, 2014, 2:08 PM EST for 7 counties in Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2014, 2:08 PM EST (19:08 UTC)
- Expired
- Jan 26, 2014, 3:00 PM EST
- In force
- 52 min
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 84 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WWUS81 KCTP 261908
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EST SUN JAN 26 2014
PAZ004-005-010-011-017-018-024-025-033-034-262000-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-
MCKEAN PA-NORTHERN CENTRE PA-SOMERSET PA-WARREN PA-
208 PM EST SUN JAN 26 2014
...SNOW AND LOW VISIBILITY WILL AFFECT
CAMBRIA...CLEARFIELD...ELK...MCKEAN...SOMERSET...WARREN...WESTERN
BEDFORD...WESTERN BLAIR...WESTERN CAMERON AND WESTERN CENTRE
COUNTIES...
SNOW IS MOVING THROUGH THE AREA. ALONG WITH COLD TEMPERATURES AND
GUSTY WINDS...TRAVEL CONDITIONS WILL BE VERY HAZARDOUS OVER PORTIONS
OF BEDFORD...BLAIR...CAMBRIA...CAMERON...
CENTRE...CLEARFIELD...ELK...MCKEAN...SOMERSET AND WARREN COUNTIES.
WIND GUSTS TO 40 MPH ARE POSSIBLE...ESPECIALLY OVER THE RIDGES.
VISIBILITIES MAY DROP TO NEAR ZERO IN THE SNOW AND BLOWING SNOW.
EXPECT VERY ICY CONDITIONS IF YOU MUST TRAVEL OUT.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... FLIGHT 93 NATIONAL
MEMORIAL...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...
JOHNSTOWN FLOOD NATIONAL MEMORIAL HISTORIC SITE...BLUE KNOB SKI
RESORT...SAINT FRANCIS UNIVERSITY...MT. ALOYSIUS COLLEGE...UNIVERSITY
OF PITTSBURGH AT BRADFORD...UNIVERSITY OF PITTSBURGH AT JOHNSTOWN...
PENN STATE ALTOONA AND PENN STATE DUBOIS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 136...I-80 BETWEEN
MILE MARKERS 97 AND 133.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 6...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 62...
ROUTE 119...ROUTE 219...ROUTE 322...ROUTE 422...STATE ROAD 46...STATE
ROAD 56...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...STATE ROAD
153...STATE ROAD 255...STATE ROAD 350...STATE ROAD 446.
LAT...LON 3972 7939 3983 7938 4072 7881 4113 7881
4122 7872 4137 7897 4134 7910 4145 7907
4145 7897 4162 7897 4164 7957 4199 7961
4199 7837 4117 7806 3972 7880
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 1:43 PM EST, 25 minutes earlier.
Area forecast discussion, Jan 26, 1:43 PM EST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 143 PM EST SUN JAN 26 2014 .SYNOPSIS... ANOTHER CLIPPER TYPE LOW WILL SLIDE OFF TO THE NORTH OF THE AREA LATER TONIGHT AND MONDAY. A TRAILING COLD FRONT WILL PASS THROUGH THE REGION MONDAY...USHERING IN YET ANOTHER BLAST OF DANGEROUSLY COLD ARCTIC AIR THAT WILL LAST MUCH OF THE UPCOMING WEEK. A GRADUAL MODERATING TREND WILL OCCUR LATER IN THE WEEK INTO SUPERBOWL WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SNOW IS BREAKING OUT RAPIDLY NOW IN THE STRONG WARM ADVECTION AHEAD OF THE LOW THAT IS TRACKING OUT OF THE GR LAKES. THE BACK EDGE OF THE SNOW IS SIMILARLY RACING EAST AND IS MOVING INTO EASTERN OHIO AS OF MID DAY. NO REAL CHANGE IN EARLIER THINKING REGARDING AMOUNTS AND PLACEMENT OF THE SMALL ACCUMULATIONS. THE EXPECTED STORM TRACK DOWN THE ST LAWRENCE ARGUES FOR LITTLE MORE THAN LIGHT AMOUNTS OF SNOW LOCALLY. THE LIFTING NORTH OF THE JET ENTRANCE REGION WILL CAUSE THE BEST FRONTOGENETIC FORCING TO LIFT QUICKLY NORTH. JUST AS A GENERAL RULE OF THUMB...THE PRECIP WITH CLIPPERS THAT TRACK TO OUR NORTH TYPICALLY ENDS UP BEING LITTLE MORE THAN A NUISANCE IN MOST AREAS. NWRN PA STANDS THE BEST CHANCE OF SEEING SOMETHING THAT MAY ACTUALLY GET A PLOW OUT. TEMPS WILL RECOVER THIS AFTERNOON TO THE MID TEENS ACROSS THE NORTH...AND 20 TO 25F ACROSS THE CENTRAL AND SOUTHERN VALLEYS. A CONTINUED SLOW RISE IN TEMPS WILL OCCUR TONIGHT AS THE CORE OF FASTEST 850 MB SWRLY WINDS SLIDES NE ACROSS THE STATE. PERIODS OF LIGHT SNOW WILL BECOME CONFINED ACROSS PRIMARILY THE ALLEGHENY PLATEAU TONIGHT...WITH ADDITIONAL LIGHT ACCUMS OF A COATING CAN BE EXPECTED. TEMPS WILL BEGIN TO FALL AROUND SUNRISE MONDAY ACROSS THE FAR NW ZONES AS YET ANOTHER STRONG COLD FRONT PLOWS INTO THE REGION. TEMPS WILL PEAK IN THE 20S A FEW HOURS BEFORE DAYBREAK RIGHT AHEAD OF THE ARCTIC FRONT. && .SHORT TERM /MONDAY/... THE LATEST IN WHAT HAS BEEN A MONTH OF STRONG ARCTIC FRONTS WILL BE RACING THROUGH THE AREA EARLY MONDAY. DAY TIME HIGHS WILL BE REACHED EARLY IN THE DAY...WITH THE TEMP STEADY OR FALLING THROUGHOUT THE DAY ON A GUSTY WNW WIND. BY EVENING...TEMPS WILL RANGE FROM THE SINGLE DIGITS OVER THE NW TO NEAR 20 IN HARRISBURG. WIND CHILLS WILL BE RUNNING ZERO TO 10 BELOW OVER THE LAURELS AND NRN MOUNTAINS...AND BETWEEN ZERO AND 10 ABOVE ZERO ELSEWHERE. PERIODS OF MAINLY LIGHT SNOW OR SNOW SHOWERS MONDAY WILL COINCIDE WITH THE PASSAGE OF THE UPPER LEVEL SHORT WAVE AND THE ARCTIC BOUNDARY. HAVE TRIMMED BACK THE QPF...USING A BLEND OF SREF/ECMWF/GFS AND HPC NUMBERS. THE AIRMASS WILL BE INCREDIBLY DRY AND GETTING LITTLE OR NO MOISTURE CONTRIBUTION FROM THE GR LAKES. ACCUMS OF A COATING TO AROUND 1 INCH ARE LIKELY ACROSS MAINLY THE LAURELS UP THROUGH THE NW MOUNTAINS. CONCERN IS THAT THE BOUNDARY WILL BE ACCOMPANIED BY A LINE OF SQUALLS AS DEPICTED ON THE 12Z WRF. FORECAST INSTABILITY IS NOT NEARLY AS IMPRESSIVE AS WHAT ACCOMPANIED THE FRONT THROUGH THE AREA LAST EVENING HOWEVER. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE OPERATIONAL GUIDANCE AND ENSEMBLES INDICATE THAT WE COULD SEE VERY SIMILAR TEMPS TO WHAT WE EXPERIENCED DURING THE EARLY JANUARY...RECORD COLD OUTBREAK. MODEL GUIDANCE ALMOST UNANIMOUSLY BRINGS LOW TEMPS BELOW ZERO TO ENTIRE CWA TUE AND WED MORNING...WITH -10F OR COLDER IN THE NORTHERN MTNS AND LAUREL HIGHLANDS. TUESDAY WILL BRING THE COLDEST HIGHS OF THE WEEK...AS TEMPS MAY STRUGGLE TO GET ABOVE ZERO ACROSS THE HIGHER ELEVATIONS...AND INCH ONLY INTO THE MID TEENS IN THE SE. THERE/S HIGH CONFIDENCE THAT WE/LL SEE WIDESPREAD WIND CHILL ADVISORY CRITERIA /OF -15F/ BEING MET LATE MONDAY NIGHT THROUGH WEDNESDAY /WITH A SEEMINGLY HIGH POTENTIAL FOR WARNING CRITERIA OF -25F ACROSS HIGHER TERRAIN OF THE NORTH AND WEST MAINLY MON NIGHT INTO TUE WITH BREEZY CONDITIONS. LIGHTER WINDS FOR WED WILL LIKELY PRECLUDE WC WARNINGS...BUT EVEN A LIGHT BREEZE WILL BRING WIND CHILLS BACK BELOW -15 TUE NIGHT INTO WED...WITH COLDER TEMP READINGS POSS AS THE WINDS LIGHTEN AND SKIES POTENTIALLY CLEAR OUT WITH HIGH PRESSURE RIDGING IN FROM THE WEST. ANY SNOW SHOWERS AND LIGHT TO MDT ACCUMS /MONDAY NIGHT INTO WEDNESDAY/ SHOULD BE STRICTLY CONFINED TO THE FAR NW ZONES...AND PERHAPS THE RIDGES OF WRN SOMERSET/CAMBRIA COUNTIES. OTHER THAN THE BITTER COLD /TEMPS ABOUT 20F BELOW NORMAL/ THE MID-LATE WEEK WEATHER WILL BE OVERALL QUIET AS SURFACE HIGH PRESSURE RIDGE SETTLES IN. FLOW TURNS MORE SW HEADING INTO THE WEEKEND...WHICH WILL BRING A GRADUAL WARMING TREND BACK TOWARD ONLY 5-10F BELOW NORMAL. THIS TREND IS LIKELY TO CONTINUE INTO NEXT WEEK AS MODEL AND ENSEMBLE GUIDANCE SUGGESTS THE VERY AMPLIFIED ERN TROUGH PATTERN BEGINS TO RELAX AS THE STRONG WEST COAST RIDGE FINALLY BREAKS DOWN...WHICH SHOULD BRING RELIEF FROM THE BITTER COLD AS WE ENTER INTO FEBRUARY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... STEADY LIGHT SNOW IS RACING INTO CENTRAL AND WESTERN PA. AS EXPECTED VISIBILITIES ARE THE FIRST TO PLUNGE...DOWN TO AROUND A MILE OVER THE WESTERN HALF OR SO OF THE FCST AREA. STILL BELIEVE THE SERN TERMINALS WILL BENEFIT FROM THE BULK OF THE WEATHER LIFTING NORTH OF THE REGION...REMAINING VFR INTO MONDAY. EXPECT RAPID IMPROVEMENT THIS EVENING AS THE AREA OF SNOW DEPARTS. BFD/JST MAY NOT SHARE IN THE IMPROVEMENT...BUT THE REMAINDER OF THE AREA SHOULD SEE VIZ/CIGS IMPROVE WITH THE ENDING OF THE SNOW. A STRONG COLD FRONT WILL PASS EARLY MONDAY...WITH MOST OF THE AREA IMPROVING TO VFR. EXCEPTIONS WILL BE THE MOUNTAINOUS AREAS WHERE SCATTERED SNOW SHOWERS AND LOW CLOUDS WILL KEEP MVFR CONDITIONS IN PLACE INTO MONDAY EVENING...BEFORE DRY ARCTIC AIR BRINGS CLEARING SKIES EVEN THERE. OUTLOOK... MON...MVFR WITH -SHSN WEST...MAINLY VFR CENTRAL AND EASTERN AREAS. TUE...MAINLY VFR. WED-FRI...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR PAZ004>006-010>012-017>019-024>026-033>035-037-041-042. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...LA CORTE
Hazardous weather outlook, Jan 26, 9:35 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 935 AM EST SUN JAN 26 2014 PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-271445- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 935 AM EST SUN JAN 26 2014 ...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ027-028-036-045-046-049>053-056>059-063>066-271445- MIFFLIN-JUNIATA-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 935 AM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PERIOD TUESDAY THROUGH THURSDAY WILL BE BITTERLY COLD AND WIND CHILLS WILL BE RUNNING BETWEEN ZERO AND 10 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 26, 2:08 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EST SUN JAN 26 2014
PAZ004-005-010-011-017-018-024-025-033-034-262000-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-
MCKEAN PA-NORTHERN CENTRE PA-SOMERSET PA-WARREN PA-
208 PM EST SUN JAN 26 2014
...SNOW AND LOW VISIBILITY WILL AFFECT
CAMBRIA...CLEARFIELD...ELK...MCKEAN...SOMERSET...WARREN...WESTERN
BEDFORD...WESTERN BLAIR...WESTERN CAMERON AND WESTERN CENTRE
COUNTIES...
SNOW IS MOVING THROUGH THE AREA. ALONG WITH COLD TEMPERATURES AND
GUSTY WINDS...TRAVEL CONDITIONS WILL BE VERY HAZARDOUS OVER PORTIONS
OF BEDFORD...BLAIR...CAMBRIA...CAMERON...
CENTRE...CLEARFIELD...ELK...MCKEAN...SOMERSET AND WARREN COUNTIES.
WIND GUSTS TO 40 MPH ARE POSSIBLE...ESPECIALLY OVER THE RIDGES.
VISIBILITIES MAY DROP TO NEAR ZERO IN THE SNOW AND BLOWING SNOW.
EXPECT VERY ICY CONDITIONS IF YOU MUST TRAVEL OUT.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... FLIGHT 93 NATIONAL
MEMORIAL...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...
JOHNSTOWN FLOOD NATIONAL MEMORIAL HISTORIC SITE...BLUE KNOB SKI
RESORT...SAINT FRANCIS UNIVERSITY...MT. ALOYSIUS COLLEGE...UNIVERSITY
OF PITTSBURGH AT BRADFORD...UNIVERSITY OF PITTSBURGH AT JOHNSTOWN...
PENN STATE ALTOONA AND PENN STATE DUBOIS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 136...I-80 BETWEEN
MILE MARKERS 97 AND 133.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 6...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 62...
ROUTE 119...ROUTE 219...ROUTE 322...ROUTE 422...STATE ROAD 46...STATE
ROAD 56...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...STATE ROAD
153...STATE ROAD 255...STATE ROAD 350...STATE ROAD 446.
LAT...LON 3972 7939 3983 7938 4072 7881 4113 7881
4122 7872 4137 7897 4134 7910 4145 7907
4145 7897 4162 7897 4164 7957 4199 7961
4199 7837 4117 7806 3972 7880
FORECASTER: LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 7:37 PM EST | Special Weather Statement | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 12 more | 53 min |
| Jan 25, 8:35 PM EST | Special Weather Statement | CTP | Bedford, Blair, Cambria, Centre, Clinton, Columbia and 13 more | 55 min |
| Jan 25, 8:40 PM EST | Special Weather Statement | CTP | Adams, Cumberland, Franklin, York | 80 min |
| Jan 25, 9:46 PM EST | Special Weather Statement | CTP | Columbia, Cumberland, Dauphin, Franklin, Fulton, Juniata and 7 more | 59 min |
| Jan 25, 10:40 PM EST | Special Weather Statement | CTP | Adams, Lancaster, Lebanon, York | 50 min |
| Jan 25, 10:42 PM EST | Special Weather Statement | CTP | Adams, Lancaster, Lebanon, York | 48 min |
| Jan 26, 3:57 AM EST | Wind Chill Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 11 more | 23 hr |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.